Page 2 of 2 FirstFirst 12
Results 11 to 15 of 15

Thread: Restarting sertraline

  1. #11
    Join Date
    Feb 2015
    Posts
    262

    Re: Restarting sertraline

    Quote Originally Posted by panic_down_under View Post
    Ginger and/or vitamin B6 supplements may ease the nausea. What are the stomach issues, Nick?
    Um slight nausea but nothing severe yet, but im getting sort of cramping, bubbling, loose stools etc! I pretty much had this before i started so not too worried as i knew sertraline would probably make this worse!!
    Its always the morning thats worse, and since restarting the sert im back waking 3 or 4 hours after i fall asleep so lots of time to think about it in bed
    Stomach issues and lack of appetite are always the 1st to show when im suffering anxiety, it doesnt help that im already skinny!!

    Oh and eating is very difficult, i just seem to chew and chew but my body doesnt want me to swallow!!!! Again this normal for me when im feeling like this!!

    Nick
    Last edited by wareing77; 21-05-23 at 13:09.

  2. #12
    Join Date
    Jan 2017
    Posts
    3,545

    Re: Restarting sertraline

    Quote Originally Posted by wareing77 View Post
    Um slight nausea but nothing severe yet, but im getting sort of cramping, bubbling, loose stools etc!
    Loperamide (Imodium) can be very effective in easing these side-effects, but discuss its suitability with your GP or pharmacist before taking it and don't exceed the daily dose.

    since restarting the sert im back waking 3 or 4 hours after i fall asleep so lots of time to think about it in bed
    Stomach issues and lack of appetite are always the 1st to show when im suffering anxiety, it doesnt help that im already skinny!!
    A small dose of mirtazapine could help you sleep and possibly stack on a few pounds too as it often induces carbohydrate cravings. It might also calm the gut.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #13
    Join Date
    Feb 2015
    Posts
    262

    Re: Restarting sertraline

    Quote Originally Posted by panic_down_under View Post
    Loperamide (Imodium) can be very effective in easing these side-effects, but discuss its suitability with your GP or pharmacist before taking it and don't exceed the daily dose.



    A small dose of mirtazapine could help you sleep and possibly stack on a few pounds too as it often induces carbohydrate cravings. It might also calm the gut.
    Ye not sure about mirtazapine as when i first started sert years ago i was coming off mirt and the side effects were horrendous though now i think that might have been not so much the start up side effects of the sert but withdrawing from the mirtazapine.

    Im only on day 3 this time but the side effects arent anywhere near as bad as the first time so far!! I can feel it ramping up a bit though

    Nick

  4. #14
    Join Date
    Feb 2015
    Posts
    262

    Re: Restarting sertraline

    So day 6 on 50mg and the side effects are in full swing! Had a real bad couple of days, been given some diazepam but dont wanna get addicted altho i took it for weeks last time and was fine once the sert kicked in!

  5. #15
    Join Date
    Jan 2017
    Posts
    3,545

    Re: Restarting sertraline

    Quote Originally Posted by wareing77 View Post
    been given some diazepam but dont wanna get addicted altho i took it for weeks last time and was fine once the sert kicked in!
    The bad news is that you are already dependent - not addicted - on diazepam and its metabolites, plus lorazepam (Ativan) as these are a natural constituent of all foods. While the amount is small, it is not insignificant and can reach harmful levels in the blood plasma of some with impaired liver function.

    The better news is that you are very unlikely to develop dependence to the high doses from the prescribed diazepam in the couple of weeks you may be on it to ease you through the initial sertraline side-effects, just as you didn't the last time.

    What's the difference between dependence and addiction? This study about aspirin provides a clue: Intractable upper gastrointestinal ulceration due to aspirin in patients who have undergone surgery for peptic ulcer.
    I doubt many taking BZDs would continue to take them in the face of repeated surgeries and the certainty of imminent death.
    (No, this does not mean aspirin shouldn't be taken if needed. There's a difference between therapeutic use and long term abuse.)
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Page 2 of 2 FirstFirst 12

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Nausea when restarting sertraline
    By Hco in forum Sertraline / Zoloft / Lustral
    Replies: 3
    Last Post: 04-01-23, 23:01
  2. Restarting SSRI's
    By will402 in forum Medication
    Replies: 2
    Last Post: 15-08-20, 13:40
  3. Restarting Sertraline
    By ckyrule in forum Sertraline / Zoloft / Lustral
    Replies: 7
    Last Post: 18-03-18, 22:37
  4. Restarting
    By loucom82 in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 09-01-14, 02:52
  5. Restarting prozac
    By LAURA48 in forum Introduce Yourself
    Replies: 1
    Last Post: 04-02-12, 17:05

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •